Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$ F$-spaces universal with respect to linear codimension


Author: Wesley E. Terry
Journal: Proc. Amer. Math. Soc. 63 (1977), 59-65
MSC: Primary 46A15
MathSciNet review: 0442627
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Rolewicz raised the question in [5] as to whether there existed a separable F-space $ {X_0}$ such that any other separable F-space Y is the image of $ {X_0}$ under a continuous linear operator. This can be equivalently phrased as the question [5, Problem II.4.3, p. 47]: Does there exist a separable F-space universal for all separable F-spaces with respect to linear codimension? Theorem 1 proves the existence of such a separable F-space. Theorem 2 generalizes this idea to larger cardinals.


References [Enhancements On Off] (What's this?)

  • [1] S. Banach and S. Mazur, Zur Theorie der linearen Dimension, Studia Math. 4 (1933), 100-112.
  • [2] Cz. Bessaga, On topological classification of complete linear metric spaces, Fund. Math. 56 (1964/65), 251-288. MR 31 #2580. MR 0178322 (31:2580)
  • [3] M. Eidelheit and S. Mazur, Eine Bemerkung über die Räume vom typus (F), Studia Math. 7 (1938), 159-161.
  • [4] V. L. Klee, Mappings into normed linear spaces, Fund. Math. 49 (1960/61), 25-34. MR 23 #A3985. MR 0126690 (23:A3985)
  • [5] S. Rolewicz, Metric linear spaces, Monografie Mat., Tom 56, PWN, Warsaw, 1972. MR 808176 (88i:46004b)
  • [6] W. E. Terry, Conditions for a TVS to be homeomorphic with its countable product, Trans. Amer. Math. Soc. 190 (1974), 233-242. MR 49 #3489. MR 0338725 (49:3489)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46A15

Retrieve articles in all journals with MSC: 46A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1977-0442627-4
PII: S 0002-9939(1977)0442627-4
Article copyright: © Copyright 1977 American Mathematical Society